| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Tattoo Reaction
November 2001

Q. I am a very healthy 26-year-old male. I recently got a tattoo on my arm. I saw that the needles were taken from a sterile wrapping, but 3 days later I started getting pimples all over and around the tattooed area. I called my doctor, but they said it was probably an allergic reaction to the lotion I was using. I stopped using that lotion 10 days ago, and am still getting the pimples. There is no real redness around the tattoo, except for the pimples, so they said it was not an infection. Am I allergic to the ink? The pimples are not as bad as they were in the beginning, but they are still coming up, as recently as today. I keep the area clean, washing it with different types of soap and so forth. I have never been allergic to any other cosmetic. What is happening, and should I be more worried?

A. Let your doctor check the affected area. This sounds like an infection or a reaction to an ink or other substance used in the tattoo process. This will lead to correct treatment.

WEB REFERENCES:

http://www.niehs.nih.gov/external/faq/tattoo.htm

http://www.safetattoos.com/pamphlets/basic.html

Disclaimer Back to Ask the Medical Experts